MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BUBBLE CPAP SYSTEM

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BUBBLE CPAP SYSTEM
Model Number BC161-10
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in (b)(6) reported via a fisher & paykel healthcare (f&p) field representative that the bc161 bubble cpap system had cuts in the circuits.There was no reported patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(4).Corrections: section d1: brand name updated to fisher & paykel healthcare.Section d2a: common device name updated to nasal tubing.Section d4: model and catalog # updated to bc161-10.Section d4: serial number intentionally left blank as the information is not applicable.Method: the complaint bc161 bubble cpap system was not returned to fisher & paykel healthcare (f&p) for evaluation as the device was discarded by the healthcare facility.Our investigation is based on the information provided by the healthcare facility, previous investigations of similar complaints, and our knowledge of the product.Results: the healthcare facility stated that the bc161 bubble cpap system was damaged with cuts in the tubing, resulting in staff having to replace the device to maintain seal.There was no reported patient involvement.Conclusion: without the return of the complaint device, our investigation was unable to determine the exact cause of the reported damage.All bc161 bubble cpap system are visually inspected, and pressure tested before leaving the production line, those that fail are rejected.This suggests that the damage on the subject tubing occurred after it was released for distribution.Our user instructions which accompany the bc161 bubble cpap system state: "use caution when positioning or disconnecting to the infant interface.Avoid excessive pull forces, sharp objects, and tubing holders.Damage to the tubing may cause loss of pressure and require immediate replacement." a caution insert is included in the packaging to remind the user to take extra care when handling the bc161 bubble cpap system.
 
Event or Problem Description
A healthcare facility in washington reported via a fisher & paykel healthcare (f&p) field representative that the bc161 bubble cpap system had cuts in the circuits.There was no reported patient involvement.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
BUBBLE CPAP SYSTEM
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key19620688
Report Number9611451-2024-00468
Device Sequence Number18163960
Product Code BZD
UDI-Device Identifier09420012412430
UDI-Public(01)09420012412430(10)2102880852(11)231114
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K100011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC161-10
Device Catalogue NumberBC161-10
Device Lot Number2102880852
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer08/04/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date09/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown